Cases reported "Nausea"

Filter by keywords:



Filtering documents. Please wait...

1/3. Clinical and pharmacological profile in a clenbuterol epidemic poisoning of contaminated beef meat in italy.

    Long-acting beta adrenergic agonists, such as clenbuterol accumulate in the liver, but not meat of treated farm animals, and result in epidemic poisonings in consumers. We describe an outbreak of poisoning in 15 people, following the consumption of meat. Clinical symptoms (distal tremors, palpitations, headache, tachipnoea-dyspnoea, and also moderate hyperglycaemia, hypokalemia and leucocytosis) were seen in nine hospitalised patients, starting about 0.5-3 h after poisoning, and disappearing within 3-5 days later. clenbuterol was found in the urine of all the symptomatic patients, at higher levels than pharmacokinetic computing (mean level 28 ng/ml, 36 h after ingestion), based on the levels found in the meat (1140-1480 ng/g edible tissue). Thus, epidemic poisoning can be produced following the consumption of contaminated meat. The need for a better definition of pharmaco- and toxico-kinetics, not only for drugs ingested as parent drug, but also when ingested as residues with animal tissues, is recommended.
- - - - - - - - - -
ranking = 1
keywords = animal
(Clic here for more details about this article)

2/3. sodium cholate dissolution of retained biliary stones: mortality rate following intrahepatic infusion.

    The reported complication rate from T-tube infusion of sodium cholate for dissolution of retained biliary stones is low. Among 84 patients reported in the English-language literature, and 10 additional cases of our own, there have been no deaths, an incidence of liver enzyme elevation in 7%, fever in 5%, cholangitis in 2%, and pancreatitis in 2%. Recently, we have infused 100mM sodium cholate at 30 cc/hr into patients through transhepatic biliary stents in an effort to rid the intrahepatic biliary tree of retained stones and biliary sludge. Appropriate precautions were taken to prevent increased biliary pressures by the insetion of a 30 cm manometer into the perfusion system. During four transhepatic infusions in three patients, all experienced nausea and vomiting, and two of the three patients developed diarrhea and abdominal pain. liver enzymes became elevated during all four infusions, and two of the three patients became septic and died shortly after their infusions. Experimental work in animals suggests that intrahepatic sodium cholate infusion results in injury to the ductal epithelium and predisposes patients to bactermia and sepsis. Even though T-tube infusion of sodium cholate into the common bile duct is well tolerated, direct infusion into the intrahepatic biliary tree through a transhepatic tube is not and carries a high risk of sepsis and death.
- - - - - - - - - -
ranking = 0.5
keywords = animal
(Clic here for more details about this article)

3/3. Insect repellent (N,N-diethyl-m-toluamide) cardiovascular toxicity in an adult.

    OBJECTIVE: To describe a case of N,N-diethyl-m-toluamide (deet)-induced cardiovascular toxicity in an adult and reviews other cases that have been reported in the published literature. Human and animal data available on deet pharmacokinetics are reviewed and factors that predispose an individual to deet toxicity are identified. DATA SOURCES: Case report information was obtained through personal contact with the patient during hospitalization and by telephone, and also from the patient's medical records. Computerized literature searches were conducted with the following systems to obtain medical literature on deet toxicity: TOXLINE, International Pharmaceutical abstracts, and medline. Index Medicus was searched manually. STUDY SELECTION: All reported cases of deet toxicity in children and adults were reviewed. DATA EXTRACTION: case reports were evaluated for the quantity of the deet exposure (topical or oral), the clinical manifestations of the exposure, and the outcome of the exposure. DATA SYNTHESIS: This case is similar in some aspects to those already in the literature; however, very few cases of deet toxicity in adults have been reported. Cardiovascular toxicity in humans related to deet application has not been previously reported in the published medical literature. deet exposure (topical or oral) results in a highly variable clinical course. Whether the outcome is death or recovery without sequelae is difficult to predict. CONCLUSIONS: Adults, as well as children, are at risk for toxicity from insect repellents. The use of highly concentrated deet-containing insect repellents should be avoided to reduce the risk of toxicity in both children and adults. The consequences of deet toxicity are variable and unpredictable.
- - - - - - - - - -
ranking = 0.5
keywords = animal
(Clic here for more details about this article)


Leave a message about 'Nausea'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.